MAUDE Adverse Event Report: ARTHROCARE CORPORATION 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL

ARTHROCARE CORPORATION 1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL; BIT, DRILL
Model Number 72290118
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an arthroscopy, the q-fix disposable flexible drill broke without the surgeon noticing, therefore, the drill bit didn't bottom out and caused the q-fix suture anchor to not deploy when used.Non-significant delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case(b)(4).
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events in the past 12 months.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the patient impact beyond the reported flexible drill breakage, ¿drill bit didn¿t bottom out¿ and subsequent failure of anchor deployment cannot be determined.It is unknown whether the broken drill was retained or recovered.If a drill portion of the device, was retained inside of the patient¿s body, the potential for corrosion, micro-motion and/or migration, and local skin irritation/discomfort cannot be rule out.An analysis of the customer provided image did not find a broken q-fix disposable flexible drill, but it found debris near the device's tip.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
1.8MM Q-FIX DISPOSABLE FLEXIBLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16064745
Report Number3006524618-2022-00525
Device Sequence Number15129742
Product Code HTW
UDI-Device Identifier00885556657447
UDI-Public00885556657447
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model Number72290118
Device Catalogue Number72290118
Device Lot Number2073396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date10/24/2023
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown